Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Aug 25, 2017, 4:32 PM CDT for Aransas County, Refugio County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 25, 2017, 4:45 PM CDT
- In force
- 13 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Aransas County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 83 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 2:02 PM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WFUS54 KCRP 252132
TORCRP
TXC007-391-252200-
/O.NEW.KCRP.TO.W.0011.170825T2132Z-170825T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
432 PM CDT FRI AUG 25 2017
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
North central Aransas County in south central Texas...
Southeastern Refugio County in south central Texas...
* Until 500 PM CDT
* At 432 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tivoli, or 11 miles west of Seadrift, moving
southwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Quintana around 450 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Austwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2844 9686 2837 9680 2817 9711 2837 9722
TIME...MOT...LOC 2132Z 067DEG 41KT 2838 9689
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JLDunn1 follow-up statement
390
WWUS54 KCRP 252145
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
445 PM CDT FRI AUG 25 2017
TXC007-391-252154-
/O.CAN.KCRP.TO.W.0011.000000T0000Z-170825T2200Z/
Aransas TX-Refugio TX-
445 PM CDT FRI AUG 25 2017
...THE TORNADO WARNING FOR NORTH CENTRAL ARANSAS AND SOUTHEASTERN
REFUGIO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 200 AM CDT for south central
Texas.
LAT...LON 2844 9686 2837 9680 2817 9711 2837 9722
TIME...MOT...LOC 2144Z 067DEG 41KT 2832 9704
$$
JLDunnWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 25, 4:32 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 25, 4:32 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
432 PM CDT Fri Aug 25 2017
.DISCUSSION...
Harvey continues to affect the Coastal Bend, with several wind
reports at or above 60 mph. Expect conditions to continue to
worsen as Harvey makes landfall this evening. Conditions are
unlikely to significantly improve this weekend as the storm core
meanders along the Texas coast. Medium range models differ rather
strongly on the eventual disposition of Harvey, but catastrophic
rainfall is likely to continue well into next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 85 75 85 75 / 90 80 70 60 70
Victoria 76 84 75 83 74 / 90 90 80 70 70
Laredo 77 90 76 89 73 / 50 60 40 40 40
Alice 75 87 75 86 74 / 90 70 70 60 70
Rockport 78 85 77 85 77 / 100 90 80 70 70
Cotulla 76 86 74 85 73 / 50 60 60 50 40
Kingsville 76 86 76 87 75 / 90 70 70 60 70
Navy Corpus 78 87 78 86 77 / 90 80 80 60 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
Nueces...Refugio...San Patricio...Victoria.
Flash Flood Watch through Monday morning For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
San Patricio...Victoria.
Tropical Storm Warning For the following zones: Duval...
McMullen.
GM...Hurricane Warning For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
&&
JV/71...SHORT TERMHazardous weather outlook, Aug 25, 6:09 AM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 609 AM CDT Fri Aug 25 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 609 AM CDT Fri Aug 25 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous thunderstorms are expected today within the bands of Hurricane Harvey. Strong wind gusts in squalls will be possible over the coastal plains and coastal waters. Tornadoes or waterspouts will also be possible. Hurricane Harvey is expected to make landfall tonight along the Middle Texas coast. Very strong winds and dangerous flooding are anticipated along with very high storm surge. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Although Harvey will weaken, Harvey is expected to meander near South Texas over the next couple of days, resulting in a continuance of heavy rainfall, flash flooding and strong winds. Harvey is forecast to begin to move away from South Texas early next week, gradually bringing diminishing rainfall chances through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Spotter safety is of highest concern, but any information that can be relayed is appreciated.
In the hours before
Local storm report, Aug 25, 1:12 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
MEASURED GUST TO 49 KNOTS.
1235 PM TROPICAL STORM N CORPUS CHRISTI 27.77N 97.50W
08/25/2017 NUECES TX ASOS
WIND GUST TO 41 KNOTS AT CORPUS CHRISTI INTERNATIONAL
AIRPORT.
1248 PM TROPICAL STORM 9 SSE CC NAS 27.58N 97.22W
08/25/2017 NUECES TX C-MAN STATION
SUSTAINED WINDS OF 34 KNOTS AT BOB HALL PIER. GUSTS TO 45
KNOTS.
&&
TJLocal storm report, Aug 25, 2:17 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TROPICAL STORM 5 SE CC NAS 27.63N 97.24W
08/25/2017 NUECES TX C-MAN STATION
WIND GUST TO 53 KNOTS.
0200 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
SUSTAINED WINDS 40 KNOTS GUSTING TO 51 KNOTS AT THE NAS.
0200 PM TROPICAL STORM 2 E PORT ARANSAS 27.83N 97.05W
08/25/2017 NUECES TX C-MAN STATION
WIND GUST MEASURED TO 50 KNOTS. SUSTAINED WINDS 41 KNOTS.
0110 PM TROPICAL STORM ROCKPORT 28.04N 97.05W
08/25/2017 ARANSAS TX EMERGENCY MNGR
SAIL BOAT HAS BROKEN FREE IN ROCKPORT HARBOR.
&&
TJLocal storm report, Aug 25, 2:31 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
231 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM STORM SURGE PORT ARANSAS 27.83N 97.08W
08/25/2017 U0.00 FT NUECES TX BROADCAST MEDIA
VEHICLE STRANDED IN WATER - LIVE VIDEO.
&&
TJLocal storm report, Aug 25, 3:11 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TROPICAL STORM CORPUS CHRISTI 27.71N 97.29W
08/25/2017 NUECES TX PUBLIC
SOCIAL MEDIA REPORT OF TREE BLOWN OVER IN THE HILLCREAST
NEIGHBORHOOD. POWER OUT IN PORTIONS OF THE CITY AS WELL.
0255 PM TROPICAL STORM KINGSVILLE 27.51N 97.86W
08/25/2017 KLEBERG TX ASOS
WIND GUST TO 41 KNOTS AT KINGSVILLE NAS.
0255 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
MEASURED GUST TO 57 KNOTS.
0255 PM TROPICAL STORM PORT ARANSAS 27.83N 97.08W
08/25/2017 NUECES TX AWOS
MEASURED GUST TO 59 KNOTS.
0255 PM TROPICAL STORM ROCKPORT 28.04N 97.05W
08/25/2017 ARANSAS TX ASOS
MEASURED WIND GUST TO 50 KNOTS.
0255 PM TROPICAL STORM 12 SSE AUSTWELL 28.23N 96.79W
08/25/2017 CALHOUN TX C-MAN STATION
MEASURED WIND GUST TO 51 KNOTS.
0255 PM TROPICAL STORM PORTLAND 27.88N 97.33W
08/25/2017 SAN PATRICIO TX BROADCAST MEDIA
POWER POLES BLOWN PARTIALLY OVER.
&&
TJLocal storm report, Aug 25, 4:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
WIND GUST MEASURED TO 62 KNOTS.
0348 PM TROPICAL STORM 5 SE CC NAS 27.63N 97.24W
08/25/2017 NUECES TX C-MAN STATION
MEASURED WIND GUST TO 62 KNOTS AT THE PACT2 C-MAN
STATION.
&&
TJLocal storm report, Aug 25, 4:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
428 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HURRICANE CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
WIND GUST TO 64 KNOTS AT NAS CORPUS.
&&
TJThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:02 PM CDT | Special Marine Warning | CRP | 58 min | |
| Aug 24, 10:52 PM CDT | Special Marine Warning | CRP | 23 min | |
| Aug 25, 12:13 AM CDT | Special Marine Warning | CRP | 62 min | |
| Aug 25, 12:43 AM CDT | Special Marine Warning | CRP | 62 min | |
| Aug 25, 12:50 AM CDT | Special Marine Warning | CRP | 10 min | |
| Aug 25, 1:02 AM CDT | Special Marine Warning | CRP | 58 min | |
| Aug 25, 1:23 AM CDT | Special Marine Warning | CRP | 37 min | |
| Aug 25, 1:39 AM CDT | Special Marine Warning | CRP | 21 min | |
| Aug 25, 1:57 AM CDT | Special Marine Warning | CRP | 63 min | |
| Aug 25, 1:59 AM CDT | Special Marine Warning | CRP | 31 min | |
| Aug 25, 3:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| Aug 25, 4:28 AM CDT | Special Marine Warning | CRP | 47 min | |
| Aug 25, 5:09 AM CDT | Special Marine Warning | CRP | 51 min | |
| Aug 25, 9:31 AM CDT | River Flood Warning | CRP | Refugio | 5 days |
| Aug 25, 9:37 AM CDT | River Flood Warning | CRP | Bee | 4 days |
| Aug 25, 9:41 AM CDT | River Flood Warning | CRP | Live Oak | 5 days |
| Aug 25, 9:55 AM CDT | Special Marine Warning | CRP | 50 min | |
| Aug 25, 10:01 AM CDT | River Flood Warning | CRP | Victoria | 9 days |
| Aug 25, 10:06 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 15 days |
| Aug 25, 10:14 AM CDT | River Flood Warning | CRP | Goliad, Victoria | 4 days |
| Aug 25, 10:19 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 71 hr |
| Aug 25, 10:42 AM CDT | Special Marine Warning | CRP | 48 min | |
| Aug 25, 11:13 AM CDT | Special Marine Warning | CRP | 47 min | |
| Aug 25, 12:22 PM CDT | Special Marine Warning | CRP | 38 min | |
| Aug 25, 1:06 PM CDT | Special Marine Warning | CRP | 39 min | |
| Aug 25, 1:37 PM CDT | River Flood Warning | CRP | Victoria | 4 days |
| Aug 25, 2:04 PM CDT | River Flood Warning | CRP | Nueces | 27 hr |
| Aug 25, 2:25 PM CDT | River Flood Warning | CRP | Aransas, Refugio | 9 days |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Live Oak | 48 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 35 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 48 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 48 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Victoria | 4 days |
| Aug 25, 4:56 PM CDT | Extreme Wind Warning | CRP | Aransas, Calhoun, Nueces, Refugio, San Patricio | 2 hr |
| Aug 25, 6:19 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 5 hr |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.